U.S. doctors online nowAsk doctors free
CA
A 35-year-old female asked:

I got off a week of my birth control pills and ended up skipping the placebo pills. i had a period and now i'm having light spotting. is this normal?

1 doctor answer3 doctors weighed in
Dr. Brian Nguyen
Obstetrics and Gynecology 11 years experience
Normal withdrawal: Skipping the placebo and taking the placebo has the same effect of depriving your body of daily hormones, which will destabilize the uterine lining and cause a period. Start your pills again if you want to avoid pregnancy and avoid unprotected sex for one week. Your symptoms are normal and it is unlikely for you to be pregnant. Hope that helps.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated May 4, 2015

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.